Jump to content

metoprolol


beala
 Share

Recommended Posts

Is anyone taking metoprolol, if so how much ? My son just started taking it again 50 mg 3 times a day along with an increase dose of zoloft from 75 to 100mg. We also started him on 20 mg adderall and he is really feeling yucky. He is dizzy upon standing, feels like he is going to faint. He never has felt like he was going to faint .,dizzy, vision problems.I just wonder if he is on to much meds ?

Link to comment
Share on other sites

I was taken off of 50 mg of atenolol per day and put on 25 mg and then taken off it entirely because it was over-suppressing my heart function and making me light headed due to episodic pulse and blood pressure too low. Now I'm being told to try 12.5 mg to see if that's too much or not, as without it I get such bad tachycardia. If you have a home blood pressure/pulse cuff (if not, I'd suggest you buy one of the $50 wrist models that give both pulse and blood pressure - - they aren't quite as accurate as the more expensive upper arm models but they're easy to use and give you a ballpark reading to see if you're really high or really low and that's probably what matters), check to see if his blood pressure and are pulse are too low at several times during the day as I once tried metoprolol and it did the same thing to me as the atenolol (both being beta blockers that reduce blood pressure and pulse). It does sound like a lot of meds (although I know many on this forum are on quite a few) and if the timing was shortly after introducing the new med, that sounds likely to be the culprit. There might be just some time needed to get used to a new med, though, if you find that his blood pressure isn't dropping on it too much. Of course I'm not a medical doctor (I always feel the need to qualify my thoughts with that!).

Carol

Link to comment
Share on other sites

I take 25 mg 2x/day -- morning and late afternoon. Any more would be too much; any less and I get tachycardia and BP is a little high.

That sounds like a lot of antidepressants -- I know some docs like to combine more than one, but shouldn't the doses be a little lower then?

Amy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...